Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 183, NWS St. Louis, MO

June 9, 2010Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 9, 2010, 10:43 AM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at Jun 9, 2010, 7:00 PM CDT. It was in force for 24 days.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 10:43 AM CDT (15:43 UTC)
In effect from
Jun 9, 2010, 7:00 PM CDT
Expired
Jul 3, 2010, 9:55 AM CDT
In force
24 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Charles (SCLM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:07 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 9, 7:07 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
707 AM CDT WED JUN 9 2010

.DISCUSSION...
/344 AM CDT WED JUN 9 2010/

MAIN AREA OF PCPN HAS MOVED OUT OF FORECAST AREA. HOWEVER...SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT WHICH IS NOW
EXTENDING FROM NORTHWESTERN IL TO JUST NORTH OF QUINCY TO WEST
CENTRAL MO AS OF 08Z. THE MAIN FORECAST ISSUE IN THE SHORT TERM IS
TRYING TO DECIDE WHERE THERE WILL BE RAIN AND WHERE IT WILL BE DRY
FOR TODAY. BEYOND THAT DEALING WITH FRONTAL BOUNDARY MOVING BACK
NORTH BY THURSDAY.

FOR TODAY WILL SEE FRONT SLIDE TO THE SOUTH THROUGH THE AREA WITH
RAIN COMING TO AN END BY 18Z NORTH OF INTERSTATE 70...BUT KEPT
CHANCES OF RAIN SOUTH OF I-70 AS THERE IS STILL SOME DECENT
INSTABILITY AND MOISTURE FOR STORMS TO FIRE OVER THE AREA. AS FOR
HEAVY RAIN CHANCES...QPF FAIRLY MODEST WITH UP TP HALF AN INCH OVER
THE FAR SOUTHERN PORTIONS OF CWA. AS FOR FLASH FLOOD WATCH THAT IS
IN EFFECT UNTIL 12Z THIS MORNING...WILL CANCEL IT BY ZONE ISSUANCE TIME.
TEMPS WILL BE TRICKY TODAY...WITH CLOUD COVER AND SOME PCPN TEMPS
WILL ONLY RISE INTO THE LOW TO MID 80S.

TONIGHT THE FRONT WILL REMAIN TO THE SOUTH OF THE FORECAST
AREA...BUT DO HAVE SLIGHT CHANCE POPS OVER CENTRAL AND SOUTHEAST MO
AFTER 06Z TONIGHT AS STORMS FIRE NORTH OF THE BOUNDARY AND MOVE INTO
THE FORECAST AREA. LOW TEMPS WILL BE IN THE LOW 60S NORTH TO THE
UPPER 60S FAR SOUTH.

THEN ON THURSDAY...FRONT WILL MOVE BACK NORTH AS A WARM FRONT
BRINGING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS TO THE
AREA. WILL SEE EVEN MORE CHANCES OF STORMS ON FRIDAY AND FRIDAY
NIGHT AS MODELS CONTINUE TO SHOW A CUT-OFF UPPER LOW MAKING ITS WAY
INTO SOUTHEASTERN MO...BEFORE EXITING LATE FRIDAY NIGHT.

AFTER A BIT OF A BREAK ON SATURDAY...A COLD FRONT WILL BEGIN TO MOVE
THROUGH THE REGION WITH EVEN MORE SHOWERS AND THUNDERSTORMS FOR THE
LAST HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. NO MAJOR CHANGES
TO THE EXTENDED.

BYRD

&&

.AVIATION...
/622 AM CDT WED JUN 9 2010/

COLD FRONT CURRENTLY IS NEAR A KMTO-KSET-KCOU LINE AT 12Z. MAIN
AREA OF RAIN HAS PUSHED SE OF THE REGION EARLY THIS MORNING
LEAVING JUST ISOLD -SHRA. THERE IS AN AREA OF IFR/MVFR CLOUDS WITH
CIGS BETWEEN 900-2000FT EXTENDING FROM CNTRL MO NEWD INTO CNTRL IL
THAT WILL SLOWLY PUSH SEWD THIS MORNING WITH THE COLD FRONT. THEN
SHOULD HAVE VFR CONDITIONS WITH NWLY WINDS FROM LATE MORNING INTO
EARLY EVENING WITH WINDS BECOMING LGT TONIGHT. COLD FRONT WILL
BEGIN TO MOVE BACK NWD LATE TONIGHT/EARLY THURSDAY AS A WARM FRONT
BRINGING NEXT CHANCE OF RAIN.

SPECIFICS FOR KSTL...CIGS ARE ALREADY AT BKN 2700FT AT KSTL AND
NOW 1700FT AT KSET. THINK CIGS WILL BECOME VFR BETWEEN 15-16Z
TIMEFRAME ONCE THESE LOW CLOUDS MOVE SOUTHEAST OF THE AREA. HAVE
INCLUDED VCSH STARTING AT 13Z FOR THE -SHRA POTENTIAL ASSOCIATED
WITH THE RETURNING WARM FRONT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 9, 4:27 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT WED JUN 9 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
427 AM CDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG AND SOUTH OF
INTERSTATE 70. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR PARTS OF
THE AREA THURSDAY THROUGH FRIDAY AS A SLOW MOVING FRONT WAVERS
ACROSS THE REGION AND INTERACTS WITH AN UNSTABLE ATMOSPHERE.

MORE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Local storm report, Jun 9, 8:40 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       VALLEY PARK             38.55N  90.48W
06/09/2010  M1.64 INCH       ST. LOUIS          MO   CO-OP OBSERVER

&&

MILLER
Local storm report, Jun 9, 9:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       7 SE BLAND              38.23N  91.54W
06/09/2010  M4.25 INCH       GASCONADE          MO   TRAINED SPOTTER

            24 HOUR TOTAL

&&

MILLER
Local storm report, Jun 9, 9:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     2 SSW LOOSE CREEK       38.48N  91.97W
06/08/2010                   OSAGE              MO   PUBLIC

            NUMEROUS TREES UPROOTED

&&

MILLER
Local storm report, Jun 9, 9:46 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     2 SSW LOOSE CREEK       38.48N  91.97W
06/08/2010                   OSAGE              MO   PUBLIC

            NUMEROUS TREES UPROOTED

&&

CORRECTED EVENT TIME

MILLER
Local storm report, Jun 9, 9:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       10 NW SULLIVAN          38.32N  91.30W
06/09/2010  M3.42 INCH       FRANKLIN           MO   CO-OP OBSERVER

            MEASURED NEAR CHAMPION CITY

&&

MILLER
Local storm report, Jun 9, 10:00 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CANAAN                  38.31N  91.56W
06/09/2010  E5.00 INCH       GASCONADE          MO   PUBLIC

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:16 PM CDTRiver Flood WarningLSXLincoln14 hr
Jun 8, 8:18 PM CDTAreal Flood AdvisoryLSXMonroe6 hr
Jun 8, 8:50 PM CDTAreal Flood AdvisoryLSXCole, Osage6 hr
Jun 8, 9:27 PM CDTFlash Flood WarningLSXCole, Osage6 hr
Jun 8, 9:38 PM CDTFlash Flood WarningLSXMarion, Ralls6 hr
Jun 8, 10:07 PM CDTFlash Flood WarningLSXFranklin, Gasconade6 hr
Jun 8, 10:20 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington37 min
Jun 8, 10:50 PM CDTFlash Flood WarningLSXCrawford, Washington6 hr
Jun 9, 12:09 AM CDTRiver Flood WarningLSXMonroe8 hr
Jun 9, 3:25 AM CDTAreal Flood WarningLSXOsage8 hr
Jun 9, 3:52 AM CDTAreal Flood WarningLSXGasconade8 hr
Jun 9, 9:31 AM CDTRiver Flood WarningLSXMonroe24 hr
Jun 9, 10:20 AM CDTRiver Flood WarningLSXJefferson, Saint Louis60 days
Jun 9, 10:24 AM CDTRiver Flood WarningLSXFranklin3 days
Jun 9, 10:43 AM CDTRiver Flood WarningLSXCallaway, Cole22 days
Jun 9, 10:43 AM CDTRiver Flood WarningLSXFranklin, Warren22 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.